Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 59, NWS Houston/Galveston, TX

June 7, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jun 7, 2021, 5:01 AM CDT. It took effect at Jun 7, 2021, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 5:01 AM CDT (10:01 UTC)
In effect from
Jun 7, 2021, 7:00 AM CDT
Expired
Jun 8, 2021, 7:00 AM CDT
In force
24 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

134 
WHUS74 KHGX 071001
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
501 AM CDT Mon Jun 7 2021

GMZ330-350-370-071815-
/O.NEW.KHGX.SC.Y.0059.210607T1200Z-210608T0600Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
501 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds near 20 kt with gusts up to 25 kt and seas 4
  to 6 ft expected.

* WHERE...Matagorda Bay, Coastal waters from Freeport to 
  Matagorda Ship Channel TX out 20 NM and Waters from Freeport 
  to Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ375-071815-
/O.NEW.KHGX.SC.Y.0059.210607T1500Z-210608T0600Z/
Waters from High Island to Freeport TX from 20 to 60 NM-
501 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT TUESDAY...

* WHAT...South winds near 20 kt with gusts up to 25 kt expected.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM.

* WHEN...From 10 AM this morning to 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
094 
WHUS74 KHGX 071526
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1026 AM CDT Mon Jun 7 2021

GMZ330-350-370-375-072330-
/O.CON.KHGX.SC.Y.0059.000000T0000Z-210608T0600Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1026 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
TUESDAY...

* WHAT...South winds around 20 kt and seas 4 to 6 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
068 
WHUS74 KHGX 072042
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
342 PM CDT Mon Jun 7 2021

GMZ330-350-370-375-080900-
/O.EXT.KHGX.SC.Y.0059.000000T0000Z-210608T0900Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
342 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...South winds around 20 kt and seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
154 
WHUS74 KHGX 080409
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1109 PM CDT Mon Jun 7 2021

GMZ355-081200-
/O.EXB.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/
Coastal waters from High Island to Freeport TX out 20 NM-
1109 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...South winds around 20 kt and seas 5 to 7 ft.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-350-370-375-081200-
/O.EXT.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1109 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...South winds around 20 kt and seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
685 
WHUS74 KHGX 080840
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
340 AM CDT Tue Jun 8 2021

GMZ350-355-370-375-081500-
/O.CAN.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/
/O.NEW.KHGX.SC.Y.0060.210608T1200Z-210608T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
340 AM CDT Tue Jun 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM CDT THIS
MORNING...

* WHAT...South winds around 20 kt and seas 4 to 6 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 7 AM to 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-081200-
/O.EXA.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/
Galveston Bay-
340 AM CDT Tue Jun 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Slightly choppy to choppy.

* WHERE...Galveston Bay.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-081200-
/O.CON.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/
Matagorda Bay-
340 AM CDT Tue Jun 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...South winds around 20 kt and seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 11:50 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 6, 11:50 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1150 PM CDT Sun Jun 6 2021

.AVIATION [06Z TAF Issuance]...

CIGS are starting to lower in spots across SE TX at this time, but
given the slightly increased southerly flow just above the surface
(20-25kts), will expect CIGS to bounce in and out of MVFR through-
out the overnight hours. Near-term models are still holding off on
the return of precipitation into our northern CWA by mid/late mor-
ning...then spreading south into the rest of the region during the
afternoon. Not very confident that this activity will make it near
the coast so have kept the mention of VCTS for sites mainly along/
north of the I-10 corridor (ie SGR northward). Latest runs seem to
be keeping with this trend with the shortwave tracking across N/NE
TX. Will expect things to quiet down once again by the evening. 41

&&

.PREV DISCUSSION...  /ISSUED 257 PM CDT Sun Jun 6 2021/

SHORT TERM [Through Monday Night]...
The showers and thunderstorms that developed this morning have moved
east of the region leaving us with partly cloudy skies and light
southerly winds. Cannot out rule that some additional isolated to
scattered precipitation develops late this afternoon along the
seabreeze, but coverage should be fairly limited. The atmosphere
remains well saturated, so locally heavy rain may happen where a
thunderstorm pops up. The increased sunshine combined with dewpoints
in the mid 70s has led to a fairly hot day across the area with heat
index values climbing into the mid 90s with some areas even getting
into the triple digits.

Synoptically speaking for today, the upper level low that has been
over Texas the past several days will be lifting to the northeast
overnight tonight into Monday. However, shortwave troughs will still
be rounding the underside of low that will pass through our region.
The first passed through earlier today which triggered this
morning's precipitation, and the next one will be arriving Monday
morning. This will bring additional showers and thunderstorms to areas
mainly north of I-10 through noon. If this shortwave is faster, then
expect mainly showers with some isolated thunderstorms through the
mid morning. However, if this shortwave is a little bit slower
allowing for more daytime heating to destabilize the atmosphere then
expect more thunderstorms with some of them becoming strong. The
area that would have the best potential for some stronger
thunderstorms will be the extreme northern counties (Houston,
Trinity, Polk). The SPC has placed this area in a Marginal Risk for
tomorrow. Another shortwave will move through in the late evening
into the overnight continuing the chance of showers and
thunderstorms for the northern half of the CWA. Like today, the
atmosphere will remain well saturated so any thunderstorms that do
form may be able to produce a quick inch or two of rain. Normally
this wouldn't be too much of an issue, but the ground remains very
saturated from the past several weeks of rain. The WPC has placed
areas north of I-10 in a Marginal Risk of Excessive Rainfall with
portions of Madison, Houston, and Trinity counties in a Slight Risk.

Monday is looking to be another muggy day across Southeast Texas.
High temperatures will again climb into the upper 80s to low 90s
with heat index values approaching triple digits across the area.
Overnight lows tonight and tomorrow night will be mild with
temperatures bottoming out only in the mid to upper 70s.

Fowler

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      75  89  75  91  76 /  20  40  20  10   0
Houston (IAH)              76  89  76  90  77 /  30  20  20  10   0
Galveston (GLS)            79  85  79  87  80 /  10  20  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:21 AM CDTBeach Hazards StatementHGXBrazoria, Galveston, Matagorda34 hr
Jun 7, 12:48 PM CDTSpecial Weather StatementHGXHouston, Madison27 min
Jun 7, 1:52 PM CDTSpecial Weather StatementHGXHouston, Trinity38 min
Jun 7, 2:19 PM CDTSpecial Weather StatementHGXMadison41 min
Jun 7, 2:39 PM CDTAreal Flood AdvisoryHGXSan Jacinto, Trinity66 min
Jun 7, 3:46 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto, Trinity, Walker59 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.